MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Code No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A getinge service technician will investigate the affected cardiohelp.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in usa during treatment.It was reported that the cardiohelp screen was not responding.When increasing or decreasing rpm's via the rotary knob, the screen was not showing the increase/decrease, however, the led rpm's at the top of the pump was showing the increase/decrease of rpm's.Customer tried to use the touchscreen to increase/decrease the rpm's with no response.There was no visible crack or dent on the screen.The customer was able to switch the hls set to a new cardiohelp.No harm to any person was reported.As the device was replaced during treatment, a report is required.Complaint id (b)(4).
 
Additional Manufacturer Narrative
A getinge field service technician (fst) was sent for investigation on 2025-10-15.The failure could not be duplicated.The fst found no failure related to the screen freezing within the logfiles.No part was replaced.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id (b)(4).
 
Additional Manufacturer Narrative
It was reported that the cardiohelp screen was not responding.When increasing or decreasing rpm's via the rotary knob, the screen was not showing the increase/decrease, however, the led rpm's at the top of the pump was showing the increase/decrease of rpm's.The customer tried to use the touchscreen to increase/decrease the rpm's with no response.There was no visible crack or dent on the screen.The customer was able to switch the hls set to a new cardiohelp.No harm to any person has been reported.The patient data was not received, several efforts were made to request the missing patient data.A getinge field service technician (fst) was sent for investigation.The fst confirmed on 2025-12-18 that the sensor panel was replaced related to the screen freezing failure and the user interface update kit was replaced as a precaution.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.According to the risk file v24 of the cardiohelp device the following root causes can lead to the reported failure: defective display:- no display function - no touch function- lost touch calibration.The cardiohelp has several safety features, that the device can be operated, even when the touch screen does not work anymore.All-important adjustments can be made by using the rotary knob or if all other things do not work by engaging the emergency mode to keep up the blood flow.Further according to the instruction for use (ifu) of the cardiohelp system, chapter "check before every application" the touch screen must be checked before use.The review of the non-conformities has been performed on 2025-10-17 for the period of 2022-04-14 to 2025-10-14.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2022-04-14.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "touch frozen and not responding" could be confirmed.This complaint was found in the database of customer complaints for the cardiohelp device as a single event (timeframe from 2024-10-14 till 2025-10-14).The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id #(b)(4).
 
Additional Manufacturer Narrative
It was reported that the cardiohelp screen was not responding.When increasing or decreasing rpm's via the rotary knob, the screen was not showing the increase/decrease, however, the led rpm's at the top of the pump was showing the increase/decrease of rpm's.The customer tried to use the touchscreen to increase/decrease the rpm's with no response.There was no visible crack or dent on the screen.The customer was able to switch the hls set to a new cardiohelp.No harm to any person has been reported.The patient data was not received, several efforts were made to request the missing patient data.A getinge field service technician (fst) was sent for investigation.The fst confirmed on 2025-12-18 that the sensor panel was replaced related to the screen freezing failure and the user interface update kit was replaced as a precaution.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The affected parts were investigated by getinge life-cylce-engineering (lce) on 2026-04-20 with the following conclusion: it was stated that the most probable root cause is suspected to be an error in the software sequence (process monitoring).A code review was performed by the department of software development: no anomalies in the programmed sequence could be found.This is a single event, which could not be reproduced later by the user or the technician.The cardiohelp has several safety features, that the device can be operated, even when the touch screen does not work anymore.All-important adjustments can be made by using the rotary knob or if all other things do not work by engaging the emergency mode to keep up the blood flow.Further according to the instruction for use (ifu) of the cardiohelp system, chapter "check before every application" the touch screen must be checked before use.The review of the non-conformities has been performed on 2025-10-17 for the period of (b)(6) 2022 to (b)(6) 2025.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2022-04-14.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "touch frozen and not responding" could be confirmed.This complaint was found in the database of customer complaints for the cardiohelp device as a single event (timeframe from (b)(6) 2024 till (b)(6) 2025).The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
(b)(4).

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23322915
Report Number8010762-2025-0000460
Device Sequence Number18619307
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701072780
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/15/2025
12/16/2025
04/20/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/11/2025
12/30/2025
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown